MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US MBT POR TIBIAL TRAY SZ4; KNEE TIBIAL TRAY

DEPUY ORTHOPAEDICS INC US MBT POR TIBIAL TRAY SZ4; KNEE TIBIAL TRAY
Catalog Number 129432140
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Synovitis (2094); Tissue Damage (2104); Joint Swelling (2356); Joint Disorder (2373)
Date of Event 08/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Change of lcs cementless tibia because patient is suffering from gout.Intraoperatively it had been necessary to also revise femur because as there was very constrictive space.Surgeon is wondering whether there was bone ingrowth at tibial and femoral component and asks us to investigate on this.Update (b)(6) 2017: translated medical records reviewed.Primary procedure notes (b)(6)2016 indicate the patient received a left total knee replacement due to laterally pronounced osteoarthritis of the entire left knee with chondromalacia.Procedure completed without indication of complication by the surgeon.Office notes (b)(6) 2017 indicate a bone scan was performed.Findings include persistent synovial hyperemia in the left knee joint, consistent with synovitis.No evidence of loosening of the total knee replacement.It is also indicated within this note that the patient received radiosynoviorthesis on (b)(6) 2016.It was recommended that he be treated with this again due to the continuing synovitis.Office notes (b)(6) 2017 indicate a bone scan was performed.Findings include persistent synovitis in the left knee joint.The increase in bone metabolism at the tibial prosthetic part must be assessed during progression as a loosening reaction, inflammatory.Patient complains of pain and swelling revision notes (b)(6) 2017 indicate the patient received a left total knee revision.Diagnosis includes synovitis in the left knee joint; capsular fibrosis in left knee joint.Aseptic loosening in the tibial region of the prosthetic left knee joint is also indicated in the diagnosis.However, the surgeon goes on to note the following intra-operatively: ¿reactive synovitis with a slightly vitreous appearance, with severe adhesions.The tibial plateau is not definitely loose.The femoral part of the prosthesis is also fixed in place.There are no traces of wear on the prosthesis or on the inlay.Complete synovectomy is performed, which is sent for histological analysis.As the tibial prosthesis and the inlay cannot be removed as they stand due to the poor flexion, the decision is taken to remove the endoprosthesis completely.¿ he also indicates that the contact surfaces of the tibial prosthesis required to be weekend before removal could occur.Therefore, it is reasonable to conclude that loosening of the tibial component did not occur.Updated (b)(6) 2017.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  product complaint # (b)(4).Investigation summary: the reported event has been evaluated and will be monitored.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: change of lcs cementless tibia because patient is suffering from gout.Intraoperatively it had been necessary to also revise femur because as there was very constrictive space.Surgeon is wondering whether there was bone ingrowth at tibial and femoral component and asks us to investigate on this.Update sep 7, 2017: translated medical records reviewed.Primary procedure notes (b)(6) 2016 indicate the patient received a left total knee replacement due to laterally pronounced osteoarthritis of the entire left knee with chondromalacia.Procedure completed without indication of complication by the surgeon.Office notes (b)(6) 2017 indicate a bone scan was performed.Findings include persistent synovial hyperemia in the left knee joint, consistent with synovitis.No evidence of loosening of the total knee replacement.It is also indicated within this note that the patient received radiosynoviorthesis on (b)(6) 2016.It was recommended that he be treated with this again due to the continuing synovitis.Office notes (b)(6) 2017 indicate a bone scan was performed.Findings include persistent synovitis in the left knee joint.The increase in bone metabolism at the tibial prosthetic part must be assessed during progression as a loosening reaction, inflammatory.Patient complains of pain and swelling revision notes (b)(6) 2017 indicate the patient received a left total knee revision.Diagnosis includes synovitis in the left knee joint; capsular fibrosis in left knee joint.Aseptic loosening in the tibial region of the prosthetic left knee joint is also indicated in the diagnosis.However, the surgeon goes on to note the following intra-operatively: ¿reactive synovitis with a slightly vitreous appearance, with severe adhesions.The tibial plateau is not definitely loose.The femoral part of the prosthesis is also fixed in place.There are no traces of wear on the prosthesis or on the inlay.Complete synovectomy is performed, which is sent for histological analysis.As the tibial prosthesis and the inlay cannot be removed as they stand due to the poor flexion, the decision is taken to remove the endoprosthesis completely.¿ he also indicates that the contact surfaces of the tibial prosthesis required to be weekend before removal could occur.Therefore, it is reasonable to conclude that loosening of the tibial component did not occur.Updated 10-6-2017.

Brand Name
MBT POR TIBIAL TRAY SZ4
Common Device Name
KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key6925934
Report Number1818910-2017-26176
Device Sequence Number1409047
Product Code NJL
UDI-Device Identifier10603295025702
UDI-Public10603295025702
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number129432140
Device Lot Number8139341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2017
Initial Date Received by Manufacturer 09/07/2017
Supplement Date Received by Manufacturer07/11/2018
Initial Report FDA Received Date10/06/2017
Supplement Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR